Jump to content
CrazyBoards.org

Recommended Posts

Long story short - I wound up in the nuthouse on Tue after a bunch of really strange behaviour - blackouts/lost time and I'm even bruised from walking into walls and furniture. Threw giant ass tantrum and the doc agreed to discharge me on the condition that I see her 3x a week for the next while, and if there aren't any improvements within 2 weeks I'll be back in hospital with an EEG scheduled.

Scary stuff, needless to say. Anyway, some major messing around with my cocktail is about to happen, the most significant being tapering off lamictal whilst switching to valproate sodium (depacon, not to be confused with depakote or depakene), and honestly I'm scared shitless by the side effects and don't know if I can take it.

Does anyone have a success story they could share with me? I realise ymmv etc, but it'd help to know that there are other people out there dealing with the same issues, but getting on with their lives anyway. And yes I DO know that not everyone gets the side effects that the PI sheets mention, but my doctor mentioned them to me about 3x, which is feeding my paranoia. I don't want to end up fat and bald, ffs!!

thanks

Mia

Link to comment
Share on other sites

It's fast and it's effective - in the "when it works, it works" category. Kind of an "air brakes" drug, and it wasn't my friend - but my cousin was started on it after a major manic break, and she went on to finish her PhD in mathematics/crypto. She remains slender, brilliant, and possessed of a luxurious head of hair.

Can you get the EEG sooner rather than later?

Best,

S.

Link to comment
Share on other sites

I've posted this before... dont' know anything about depacon, but if it's in tht family of depakote, be proactive with the hair issue. I took a combo of zinc, vitamin e, selenium and biotion... now, I don't know which worked, or whether it was all, but it stopped the hair loss, and my hair was actually growing back when he pulled me off of it.

I'm a bit suspicious of abilify now, because there's too much hair floating at the shower floor again, so back on it I go. It takes about 5-6 weeks for it to kick in, so that's why I say proactive.

Link to comment
Share on other sites

i didnt lose hair, i only gained (a bit) of weight because i was depressed, did no exercise and ate chocolate, and it was good at controlling mania.

however i was incredibly depressed. might have been even if i wasnt taking it though, it just didnt help that side thats all.

and i was really really tired all the time.

Link to comment
Share on other sites

Thanks for the responses.

Can you get the EEG sooner rather than later?

yes, I think I could. I see pdoc again on Monday morning and I'm seriously considering asking to be admitted again (which will probably make her fall off her chair after the tantrum I threw on Tuesday) because I'm still feeling lost and confused.

I sat and stared at the big nasty purple pill last night and eventually swallowed it. At least I'll be able to look her in the eye and honestly say that I've started taking the damn stuff.

Link to comment
Share on other sites

  • 1 month later...

Right now I'm on 1750mg a day of Depakote and it's been really good at keeping my mixed states at bay. I have gained about 15 pounds over 4 months of taking it which I gather isn't so bad. I can finally sketch again (!) and get my mind in a state where I can put together coherent thoughts and have consistent moods. The weight gain is no fun, but my doc was unsure of putting me on lithium at first. The regular blood tests are no fun at ALL however. The Depakote doesn't make me sleepy at all, in fact it doesn't help me sleep whatsoever, but I have Ambien and Seroquel that helps me take care of that. My hair seems to be doing fine, but I think if I keep gaining weight I might try to change mood stabilizers. To what I have no idea, but I am a bit sensitive about my weight and my belly is starting to poke out of my shirts. ;)

Link to comment
Share on other sites

I didn't last on the med past the first week in August, when I wound up in hospital for 3 days after vomiting up blood. My cocktail was reduced radically from 6 meds to 3, and I'm SO much better now. I think the epilim (depacon) was the straw that broke the camel's back. I now rank it up there with effexor on my list of Devil Drugs.

Link to comment
Share on other sites

I didn't last on the med past the first week in August, when I wound up in hospital for 3 days after vomiting up blood. My cocktail was reduced radically from 6 meds to 3, and I'm SO much better now. I think the epilim (depacon) was the straw that broke the camel's back. I now rank it up there with effexor on my list of Devil Drugs.

Link to comment
Share on other sites

I'm only on 600-700mg of Epilim it seems to have had a slow, gradual effect for me. I think it may be helping me to sort of 'join the dots' and stabilize me, I'm just more solid and accepting since I started it, less conflicted. I'm hoping it may help me get off Zyprexa. I plan on leaving it at this dose because I do appear to be sensitive to a lot of these drugs, I got up to 1200 mg and it bombed me out so me and my pdoc decided to lower it down. So yeah, subtle but possibly doing good things for me.

I am putting on weight but it's gradual because i'm exercising quite a bit too. I'm also on Zyprexa which doesn't help. I definitely eat more than I normally would on these drugs, eventually I think i'll just get more disiplined hehe.

I didn't last on Lamictal, I tried and gave it up on two separate occasions, even at 25mg I had sores/burns in my mouth and every time I increased the dose it appeared to induce a period of rapid cycling. Lamictal definitely gave me a spark that wasn't previously there but if anything I was too emotional every time I increased the dose and the sores/burns were taking longer to fade, my body was losing the fight, I only made it to 75mg. I was also quite agitated while I was on it but I'm not totally sure if Lamictal is to blame for it. I may revisit it one day if I ever want to get that full spark of life back.

I have also tried Lithium but it was just weird for me, I don't know what else to say about it. I just know it's not the drug for me.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...